MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Mom (73) high risk MDS on Vidaza has fever

Home forums Patient Message Board Mom (73) high risk MDS on Vidaza has fever

Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • #22313
    Adriana
    Participant

    My mom was diagnosed in april ’09 with MDS and had terrible bloodcounts (red cells as low as 3,7) so she’s been having bloodtransfusions on a weekly basis. Her blast in bloodstream were still under the AML level, but that doesn’t make the situation any better. She just finished her 5th round of Vidaza (7 days of injections, 3 weeks off) and holds up pretty well as far as the treatment side effects go. She’s lost a lot of weight, though, has very poor appetite, and one of her biggest problems is a fluctuating fever (going up and down from 99-104 or 105 every day) that slams her last bits of energy down. She’s been in the hospital for 10 days when this fever problem just started (in the first treatment month) and they ran every test possible but couldn’t find the cause of the fever. Now they have decided to accept this as either an effect of MDS or of Vidaza and she takes fever reducers when she feels the shakyness coming on (paracetamol). Still, it is taking it’s toll on her and it defenitely brings her spirits down. Has anybody had similar problems?

    Also, we were hoping to see some response in her bloodcounts after 5 rounds of Vidaza (5 month period of treatment), but today she told me her red blood count was lower than ever (3,5). Does it really take even longer for Vidaza to start working or …..

    We’re pretty desperate right now, up until last april my mom was one of the most active and lively people you’d ever meet, a PE teacher still teaching the elderly (!), now she has no energy at all and just feels miserable most of the time. We were so hopeful when we found out about Vidaza’s successes, now we’re not so confident anymore. Thanks for any insights you might have.

    #22314
    Hunter Bob
    Member

    Hi Adriana – Have they said your mom has an infection? Do they have any idea why she’s spiking the fevers? Does she have a port in her chest where they inject the Vidaza?

    My husband had the same problem with his first round of Vidaza, but it was due to an infection because of low white cell counts. He was in the hospital for a month recovering. They still haven’t started him back on his rounds of Vidaza yet, but he’s feeling better — still has very low blood counts due to the disease however. Getting blood and platelet transfusions weekly.

    I sympathize with you whole heartedly — this is a very scarey time!

    Hunter Bob’s wife

Viewing 2 posts - 1 through 2 (of 2 total)

Register for an account, or login to post to our message boards. Click here.

  • You must be logged in to reply to this topic.

Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert